MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(age at time of event): patient's exact age is unknown; however it was reported that the patient was over age of 18.The complainant was unable to report the lot number, therefore the manufacture date and expiration date are unknown.(b)(4).(evaluation conclusion codes): the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noticed that the cutting wire broke during an attempt to cut the papilla.Reportedly, no part of the device was detached inside the patient.The procedure was completed with a second truetome jag 44, using the same generator and active cord.There were no patient complications reported as a result of this event.The patient's condition at the end of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(age at time of event): patient's exact age is unknown; however it was reported that the patient was over age of 18.The complainant was unable to report the lot number, therefore the manufacture date and expiration date are unknown.(device codes): the problem code 1069 captures the reportable event of cutting wire broken.Visual examination of the returned device revealed that the cutting wire was broken, bent and blackened.Additionally, a section of the cutting wire was missing and not returned.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted or if the device was not in contact with the tissue when it was energized.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) could not be performed since the lot number was not provided in the reported complaint.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9110848
Report Number3005099803-2019-04718
Device Sequence Number3242450
Product Code KNS
UDI-Device Identifier08714729858683
UDI-Public08714729858683
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583140
Device Catalogue Number47405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1